Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 1:41 PM EDT for Schuylkill County, Pennsylvania. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 1:41 PM EDT (17:41 UTC)
- Expired
- Jul 10, 2001, 3:00 PM EDT
- In force
- 79 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:28 PM EDT | Thunderstorm Wind 50 E | Pottsville, PA | Trees and power lines were reported down in Pottsville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 101743 SVRCTP PAC107-101900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLKILL COUNTY IN PENNSYLVANIA * UNTIL 300 PM EDT. * AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF ROUGH AND READY...OR 10 MILES SOUTHWEST OF SHAMOKIN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TREMONT AT 205 PM. JOE ZERBEY AIRPORT AT 210 PM. MINERSVILLE AT 220 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ RXR/GRUMM LAT...LON 4070 7664 4063 7666 4057 7624 4076 7619
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:15 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 10:15 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1015 AM EDT TUE JUL 10 2001 CURRENT FORECAST LOOKS RIGHT ON TARGET. NO CHANGES THIS MORNING. WILL REISSUE SPS FOR CONTINUED SLIGHT THREAT OF SEVERE. .CTP...NONE. GARTNER
In the hours before
Special weather statement, Jul 10, 10:32 AM EDT, 3 hours 9 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-102130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1032 AM EDT TUE JUL 10 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING... A SOUTHWEST WIND IS USHERING IN WARMER AND INCREASINGLY MOIST AIR TO CENTRAL PENNSYLVANIA TODAY. THIS IS IN ADVANCE OF A COLD FRONT WHICH WILL MOVE INTO NORTHERN PENNSYLVANIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... SOME OF WHICH MAY APPROACH SEVERE LIMITS. THE STRONGEST THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING. WIND DAMAGE WILL BE THE PRIMARY THREAT FROM THESE STORMS...ALTHOUGH HAIL...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENMING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS. GARTNER/RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:37 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 53 min |
| Jul 10, 1:24 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 36 min |
| Jul 10, 2:15 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 30 min |
| Jul 10, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 40 min |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 41 min |
| Jul 10, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 49 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 10, 3:26 PM EDT | Tornado Warning | CTP | Clinton | 34 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 44 min |
| Jul 10, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 40 min |
| Jul 10, 3:37 PM EDT | Tornado Warning | CTP | Franklin | 23 min |
| Jul 10, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 41 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 44 min |
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 38 min |
| Jul 10, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 53 min |
| Jul 10, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 56 min |
| Jul 10, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 64 min |
| Jul 10, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 39 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 47 min |
| Jul 10, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 54 min |
| Jul 10, 7:14 PM EDT | Tornado Warning | CTP | Dauphin | 46 min |
| Jul 10, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.